The equilibrium angular distribution of radiation at the surface of a closed, partially specular integrating sphere is described by a Fredholm-type integral equation. The solutions to this equation are shown to be polarized and concentrated off normal. As a consequence, the diffuse character of the radiance in actual integrating spheres is questioned. It is proposed that a more nearly diffuse radiation pattern can be achieved through a simple modification to the construction of integrating spheres.
© 1994 Optical Society of America
C. C. Habeger, "Angular radiance variation in an integrating sphere," J. Opt. Soc. Am. A 11, 2130-2136 (1994)